Facebook Pixel

I am tired early in the evening (I used to be a night owl) and it's making my sex life less fabulous because I am always so slee

By September 23, 2008 - 8:44pm
Rate This

I have been taking Loestrin 24 for 2 1/2 months now. Other than that I take Synthroid for a hypo-thyroid condition. I am on 100 micro-grams a day. I haven't had my Thyroid checked since I went back on the pill. Could this fatigue be the pill, my thyroid? What to do? I am very healthy and work out a lot. I just can't seem to stay awake at night it's awful and affecting my sex life because evening is the only time we have to make love. Also falling alseep (most of the time I don't even know until I suddenly wake up or my husband wakes me) so early at night can't be making my husband feel wanted either. I am not sure what to do. Any ideas?

Add a Comment2 Comments

Hi, Sarah:

Definitely talk to your doctor. Your meds may be causing low energy and drowsiness, but probably not fatigue. You've only been on them a short period of time and it's possible your body is still trying to adjust.

You might also want to consider how much you're working out. Doing too much would cause fatigue, plus lead to injury.

Take care of yourself!

September 24, 2008 - 4:40pm

While every individual reacts differently to different medicines, WebMD does not list fatigue as a side effect of Loestrin 24. It does mention that one of the less severe side effects of Synthroid can be low energy. You didn't say how long you had been on the Synthroid, but it sounds like the Loestrin was the most recent medicine prescribed.

In terms of whether the two medications might be interacting, here's a quote from WebMD:

"Talk to your health professional about whether you need to change your dose of thyroid medicine if you also take birth control pills or other hormones. You may need to take more (or less) thyroid hormone medicine than you would if you were not taking these hormones."

Sounds like you might be onto something, and that having your thyroid checked again would be a smart idea.

For those women who are older and are concerned with balancing thyroid treatment with female hormone treatment, here's a good article on about.com:


September 24, 2008 - 8:56am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sexual Health

Get Email Updates

Resource Centers

Related Checklists

Sexual Health Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!